# SDR 99ZZZX72

- Difficulty date: November 3, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N172RG
- Make and model: Cessna 172RG
- Aircraft serial: 172RG0083
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Bumper
- Part number: 22130117
- Condition: Worn
- Location: Nlg Ww
- Part time: 5,105 hours
- Stage of operation: NR
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

NOSE GEAR WOULD NOT EXTEND CAUSING A LANDING WITHOUT THE NOSE GEAR DEPLOYED, CAUSING DAMAGE TO THE PROPELLER AND NOSE SECTION.  THE NOSE GEAR BUMPER AT THE TOP OF THE WHEELWELL WHICH DETERMINES THE NOSE GEAR RETRACTION HEIGHT WAS WORN OUT.  THIS ALLOWS THE NOSE GEAR TO RETRACT HIGHER THAN NORMAL.  SINCE THE NOSE GEAR DOORS ARE CLOSED BY THE NOSE GEAR PULLING ON A MECHANICAL STRIKER BAR, THE DOORS CLOSE TIGHTER AS THE BUMPER WEARS.  THE DOORS WERE FINALLY PULLED INTO THE WHEELWELL CATCHING THEIR OUTER EDGE JAMMING THE GEAR IN THE UP POSITION.  CESSNA'S ROUTINE MAINTENANCE REQUIRES INSPECTION AND ADJUSTMENT OF THE NOSE GEAR RETRACTION HEIGHT.
